Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Child injected with unknown antibiotic and has fever. Temporary relief from tylenol. What to do?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
19 month old with fever to 105, blood work looks bacterial, ears clear. Trouble getting fever down and keeping it down with tylenol. Had one injeciton of unknown antibiotic about 10 hours ago.
Posted Fri, 22 Mar 2013 in Child Health
Answered by Dr. Nsah Bernard 11 minutes later

Thanks for posting,

What about any present symptoms? Like cough, sneezing, diarrhea, ear pain etc? Anything that could make us effectuate a clinical impression? If blood works shows bacterial hen maybe just a shot of an unknown antibiotics is not sufficient. Several follow up shots or oral treatment might bed needed. A pediatrician might need to evaluate for treatment. There are varied bacteria that could be responsible, if need arises blood culture should be done to determine specific cause.
Antipyretic medication such as tylenol might not be able to control the fever completely if the infection is not completely eradicated.
Given the history of URI, it is possible that the 19 month old could have developed a sepsis with portal of entry being from the respiratory tract. If that is the case, then antibiotics treatment has to be aggressive ( an probably in-patient will be more preferable). 3rd Generation cephalosporins or double or tri therapy might be necessary.

Hope this answers your question and if satisfied please do accept my answer.
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor